T O P I C R E V I E W
Member # 22649
posted 04-10-2006 08:22 AM
I am! I am sick of 3 months of depression! I found this site very useful as it shows how many women suffer the same things....http://www.aphroditewomenshealth.com/ and go onto the forums, the contraceptive one has many women saying how when they came off the pill they felt great (there are withdrawal things though)
has any one here come off it? for what reasons? did you have any withdrawal symptoms?
Member # 3
posted 04-10-2006 11:33 AM
I was on the pill solidly from 1983ish - 1992. I stopped taking it mostly because I just wanted my authentic body/mind back (and at that time, we were told that taking the pill for more than ten years could create dangers, given doses were higher then).
Personally, I don't recall any withdrawal symptoms myself, but for those who do experience some, in healthy women they should NOT be at all severe (though in women inclined to seizures, those may increase for a short while), especially given that the synthetic hormones in the pill are also actual hormones in the body, and the placebo periods while on the pill already induced a withdrawal period monthly.. If you discover you DO have any constant or intense "withdrawal" symptoms, call your doctor.
Member # 139
posted 04-10-2006 02:44 PM
I was on hormonal birth control for five years, and I've been off for about six months. I didn't experience anything. For the first few months, my period still came at the same time that was set by my birth control. The last few months have been...interesting, but the period is still pleasantly short.
The very first cycle without BC had me in pain, because my back and chest looked like a mine-field, and felt like one, too. I notice more intense mood swings, but I can also warn others and try really hard not to let my temper flair or my emotions take over. Past that, really, nothing has changed.
Member # 28071
posted 04-26-2006 01:19 PM
I was on birth control for about 8 months to regulate my cycle...which is wacky due to PCOS. I went off it when I changed doctors....and somewhat regret it. Like dark child, my period was regular for 4-6 months after getting off the pill, then went back to being completely irregular. I did gain weight when going off the pill...but then I lost 20 lbs while on it, which does not sound at all typical.
Member # 568
posted 05-02-2006 02:00 AM
I stopped taking birth control pills for a spell (just a few months). But it was enough time for my period (which had a long history of being excessive) to come back in full force. I notied changes in my cervical mucus. And i had the occasional mood swing.
no real changes in my weight, but I think my breasts reduced a little (not by too much because of this, though -- I had already lost some weight from exercise). Anyway, when I started to get cramps (which I never had before), by coincidence my partner came back and I renewed my Rx for birth control. there are far more benefits for ME to be on bc than to leave the situation to its own devices. that's for sure not the case for everyone. I think if the itme is right, then stop taking the meds to see how it affects you. Consult a doctor before attempting.